Alert archive / Louisiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 4, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 26, 2019, 8:55 PM CST for Allen Parish, Beauregard Parish, Jefferson Davis Parish, Louisiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 26, 2019, 8:55 PM CST (02:55 UTC)
- Expired
- Feb 26, 2019, 9:28 PM CST
- In force
- 33 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Allen Parish, LA, Beauregard Parish, LA, Jefferson Davis Parish, LA
The radar
The Lake Charles radar (KLCH), 40 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.9 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
323
WUUS54 KLCH 270255
SVRLCH
LAC003-011-053-270400-
/O.NEW.KLCH.SV.W.0004.190227T0255Z-190227T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
855 PM CST TUE FEB 26 2019
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Northwestern Jefferson Davis Parish in southwestern Louisiana...
Southeastern Beauregard Parish in southwestern Louisiana...
Southwestern Allen Parish in southwestern Louisiana...
* Until 1000 PM CST.
* At 854 PM CST, a severe thunderstorm was located near Ragley,
moving east at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Fenton, Reeves, Ragley, Topsy, Leblanc and Buller.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of
a building. Numerous cloud to ground lightning strikes continues
with this storm.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3058 9285 3036 9289 3039 9313 3040 9313
3040 9319 3041 9327 3055 9326
TIME...MOT...LOC 0254Z 273DEG 31KT 3050 9317
HAIL...1.00IN
WIND...<50MPH
$$
K. Kuyper2 follow-up statements
368
WWUS54 KLCH 270309
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
909 PM CST TUE FEB 26 2019
LAC011-270318-
/O.CAN.KLCH.SV.W.0004.000000T0000Z-190227T0400Z/
Beauregard LA-
909 PM CST TUE FEB 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BEAUREGARD PARISH
IS CANCELLED...
The severe thunderstorm which prompted the warning has. moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3058 9285 3036 9289 3040 9313 3056 9313
TIME...MOT...LOC 0308Z 273DEG 31KT 3049 9303
$$
LAC003-053-270400-
/O.CON.KLCH.SV.W.0004.000000T0000Z-190227T0400Z/
Jefferson Davis LA-Allen LA-
909 PM CST TUE FEB 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CST
FOR NORTHWESTERN JEFFERSON DAVIS AND SOUTHWESTERN ALLEN PARISHES...
At 908 PM CST, a severe thunderstorm was located over Reeves, moving
east at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Fenton, Reeves, Topsy and Leblanc.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3058 9285 3036 9289 3040 9313 3056 9313
TIME...MOT...LOC 0308Z 273DEG 31KT 3049 9303
HAIL...1.00IN
WIND...<50MPH
$$
K. Kuyper733
WWUS54 KLCH 270328
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
928 PM CST TUE FEB 26 2019
LAC003-053-270337-
/O.CAN.KLCH.SV.W.0004.000000T0000Z-190227T0400Z/
Jefferson Davis LA-Allen LA-
928 PM CST TUE FEB 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JEFFERSON DAVIS
AND SOUTHWESTERN ALLEN PARISHES IS CANCELLED...
The severe thunderstorm which prompted the warning has. moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3058 9285 3036 9289 3040 9313 3056 9313
TIME...MOT...LOC 0324Z 273DEG 31KT 3048 9283
$$
K. KuyperWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 6:25 PM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Feb 26, 6:25 PM CST, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 625 PM CST Tue Feb 26 2019 .AVIATION... Strong storms moving through southeast texas this evening. Copious amounts of lightning near the stronger storms. Ceilings will vary from 007 to 030. Showers noted along the se Tx cst and into sw La parishes this eve. All this actvty is moving to the east. Taf lctns varying from IFR/MVFR this eve but is xpcd to drop twrds sr. && .PREV DISCUSSION... /issued 401 PM CST Tue Feb 26 2019/ DISCUSSION... Guidance, and, therefore, the official forecast, has performed relatively poorly in identifying and expressing the relatively weak upper level features responsible for the precipitation (or lack thereof) over the last 36 hours. Much of the precipitation that was expected to develop earlier today has been delayed as a result of a slower than expected forward motion of an upper trof working it's way across central Texas. The stronger convective activity associated with this trof is presently west of Houston and is expected to approach and move through southeast Texas and southwest Louisiana this evening into tonight. Therefore, will continue to carry likely PoPs through the night. Additionally, with weak high pressure at the surface sliding off to the east, winds will turn from easterly this evening to southeasterly by early tomorrow morning. The HRRR is very quick to develop marine fog as the winds begin to shift while the remaining short range guidance is a bit slower to do so. Still, with guidance in agreement on its eventual development, felt it prudent to insert patchy marine fog across the outer coastal waters beginning after midnight and approaching the coast during the early morning hours Wednesday. While it won't be at all unusual for some of this marine fog to push inland along the coast, the light winds and very moist low level environment will potentially allow for some patchy fog development. This potential could be hindered by the scattered to numerous showers and thunderstorms expected to be moving across the region so forecast confidence in the inland fog is lower than the marine fog offshore. The upper level low will carry a good bit of the upper level moisture away with it as it departs on Wednesday which could leave a bit of a lull in the heavier rain. Still, enough low level moisture will remain in place from the surface to 8kft to allow for scattered, likely low topped, showers through much of the day. Upper level moisture returns late Wednesday evening along with another weak trof which will keep rain chances elevated Thursday. This trof will once again steal away the upper level moisture as it shifts east leaving another low topped isolated to scattered shower day on Friday. A big question mark remains with regards to the evolution of a cold front expected to push through the area sometime this weekend. The guidance remains spread on the frontal passage over a roughly 18 hour time frame from late Sunday night through mid Monday although this is actually a bit more clustered than the guidance was at this time yesterday. Widespread showers and thunderstorms are expected to precede the front with drier, significantly colder air expected to filter in behind it, but forecast confidence on timing is very low. The colder air moving in behind the front is expected to stick around for a few days as a large area of high pressure is expected to build across the central U.S. This is good news for Mardi Gras day festivities that were initially looking cold and wet. Now it appears that the cold will be the bigger concern as mostly clear skies should prevail. Jones MARINE... Modest east winds along with scattered showers and thunderstorms will continue through the night with increasing chances of sea fog formation beginning early Wednesday morning. Winds will gradually become more southeasterly during the day Wednesday with an onshore flow expected to persist the rest of the week. Showers and isolated thunderstorms are expected for most of this upcoming week due to a series of upper level disturbances moving across the region. Patchy to areas of fog will be possible through Friday. && .PRELIMINARY POINT TEMPS/POPS... AEX 53 72 60 74 / 50 60 40 50 LCH 59 73 64 73 / 70 60 30 60 LFT 58 73 64 74 / 70 70 40 60 BPT 60 73 64 74 / 80 40 30 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...19
Hazardous weather outlook, Feb 26, 4:01 PM CST, 4 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 401 PM CST Tue Feb 26 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 272215- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 401 PM CST Tue Feb 26 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and isolated thunderstorms are expected this afternoon and tonight. There is a marginal risk of strong or severe thunderstorms, with hail the primary hazard. Conditions will become increasingly favorable for marine fog formation by late tonight with the potential for widespread and/or dense marine fog spreading inland. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered showers and isolated thunderstorms are expected each day Wednesday through Saturday. At this time, the probability of severe thunderstorms is very low. The risk of fog will continue each subsequent night until a cold front pushes through the region over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ430-432-435-450-452-455-470-472-475-272215- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 401 PM CST Tue Feb 26 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and isolated thunderstorms are expected this afternoon and tonight. There is a marginal risk of strong or severe thunderstorms, with hail the primary hazard. Conditions will become increasingly favorable for marine fog formation by late tonight with the potential for widespread and/or dense marine fog. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered showers and isolated thunderstorms are expected each day Wednesday through Saturday. At this time, the probability of severe thunderstorms is very low. Marine fog expected to develop early Wednesday will will persist in varying densities until a cold front pushes through the region over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Feb 26, 6:17 PM CST, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
617 PM CST TUE FEB 26 2019
TXZ180-259-270115-
Northern Jasper-Tyler-
617 PM CST TUE FEB 26 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL TYLER AND
NORTHEASTERN JASPER COUNTIES...
At 615 PM CST, radar indicated strong thunderstorms were located
along a line extending from near Woodville to near Fred. Movement was
northeast at 20 mph.
Half inch hail is possible with these storms.
Locations impacted include...
Jasper, Woodville, Warren, Town Bluff, Browndell, Spurger, Magnolia
Springs, Mt. Union, Ivanhoe and Hillister.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3114 9400 3115 9398 3067 9392 3056 9438
3075 9450
TIME...MOT...LOC 0015Z 222DEG 18KT 3073 9440 3062 9421
K. KuyperSpecial weather statement, Feb 26, 6:34 PM CST, 2 hours 21 minutes before
Special Weather Statement National Weather Service Lake Charles LA 634 PM CST TUE FEB 26 2019 LAZ030-041-TXZ260-262-270130- Calcasieu-Beauregard-Southern Newton-Northern Newton- 634 PM CST TUE FEB 26 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BEAUREGARD... NORTHWESTERN CALCASIEU PARISHES IN SOUTHWESTERN LOUISIANA AND SOUTHWESTERN NEWTON COUNTIES... At 633 PM CST, a strong thunderstorm was located near Old Salem, or near Call, moving east at 15 mph. Dime size hail is possible with this storm. Locations impacted include... Singer, Fields, De Quincy, Ragley, Dequincy, Longville, Trout Creek, Bivens, Old Salem, Wrights Settlement, Devils Pocket, Tulla, Bancroft, Oretta and Bleakwood. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3070 9387 3077 9323 3042 9319 3037 9388 TIME...MOT...LOC 0033Z 260DEG 12KT 3053 9385 K. Kuyper
Special weather statement, Feb 26, 7:20 PM CST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
720 PM CST TUE FEB 26 2019
TXZ259-260-270215-
Northern Newton-Northern Jasper-
720 PM CST TUE FEB 26 2019
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL NEWTON AND EAST
CENTRAL JASPER COUNTIES...
At 720 PM CST, a strong thunderstorm was located over Mt. Union, or
near Kirbyville, moving east at 20 mph.
Dime size hail is possible with this storm.
Locations impacted include...
Kirbyville, Mt. Union and Bleakwood.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3080 9385 3070 9378 3060 9396 3060 9404
3062 9407 3064 9405 3065 9405 3067 9407
3066 9408 3067 9408 3067 9409 3068 9409
TIME...MOT...LOC 0120Z 269DEG 18KT 3070 9399
K. KuyperSpecial weather statement, Feb 26, 7:53 PM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
753 PM CST TUE FEB 26 2019
LAZ030-TXZ260-262-270300-
Beauregard-Southern Newton-Northern Newton-
753 PM CST TUE FEB 26 2019
...A STRONG THUNDERSTORM WILL AFFECT WESTERN BEAUREGARD PARISH IN
SOUTHWESTERN LOUISIANA AND CENTRAL NEWTON COUNTIES...
At 753 PM CST, a strong thunderstorm was located near Bancroft, or 8
miles south of Bon Weir, moving east at 20 mph.
Half inch hail is possible with this storm.
Locations impacted include...
Merryville, Singer, Call, Fields, Bon Weir, Trout Creek, Bivens,
Bancroft, Oretta and Old Salem.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3066 9332 3053 9332 3047 9375 3060 9388
3065 9388 3070 9378 3077 9384 3087 9359
TIME...MOT...LOC 0153Z 267DEG 17KT 3062 9368
K. KuyperSpecial weather statement, Feb 26, 8:30 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
830 PM CST TUE FEB 26 2019
TXZ215-270300-
Jefferson-
830 PM CST TUE FEB 26 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN JEFFERSON COUNTY...
At 830 PM CST, a strong thunderstorm was located near Stowell, or 9
miles south of Hamshire, moving east at 25 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Port Arthur, Groves, Sabine Pass, Hamshire, La Belle, Port Acres,
Winnie and Sea Rim State Park.
LAT...LON 2989 9436 2998 9386 2993 9387 2984 9395
2980 9395 2977 9394 2975 9390 2968 9384
2967 9388 2968 9400 2967 9406 2956 9435
TIME...MOT...LOC 0230Z 251DEG 24KT 2972 9434
K. KuyperSpecial weather statement, Feb 26, 8:37 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
837 PM CST TUE FEB 26 2019
LAZ030-031-270330-
Allen-Beauregard-
837 PM CST TUE FEB 26 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BEAUREGARD AND
SOUTHWESTERN ALLEN PARISHES...
At 837 PM CST, a strong thunderstorm was located near Dry Creek,
moving east at 20 mph.
Nickel size hail is possible with this storm.
Locations impacted include...
Kinder, Oberlin, Reeves, Dry Creek, Mittie, Harmony and Leblanc.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3049 9277 3044 9277 3044 9278 3051 9318
3069 9317 3075 9274
TIME...MOT...LOC 0237Z 277DEG 18KT 3061 9310
K. KuyperThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 6:34 PM CST | Special Weather Statement | LCH | Beauregard | 56 min |
| Feb 26, 7:53 PM CST | Special Weather Statement | LCH | Beauregard | 67 min |
| Feb 26, 8:24 PM CST | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 33 min |
| Feb 26, 8:37 PM CST | Special Weather Statement | LCH | Allen | 53 min |
| Feb 26, 9:22 PM CST | Special Weather Statement | LCH | Acadia, Jefferson Davis | 38 min |
| Feb 27, 12:04 AM CST | Special Marine Warning | LCH | 86 min | |
| Feb 27, 1:29 AM CST | Special Marine Warning | LCH | 61 min | |
| Feb 27, 1:37 AM CST | Special Marine Warning | LCH | 53 min | |
| Feb 27, 2:28 AM CST | Special Marine Warning | LCH | 62 min | |
| Feb 27, 2:31 AM CST | Special Marine Warning | LCH | 59 min | |
| Feb 27, 3:27 AM CST | Special Marine Warning | LCH | 63 min | |
| Feb 27, 9:30 AM CST | Special Weather Statement | LCH | Saint Martin | 30 min |
| Feb 27, 2:58 PM CST | Marine Dense Fog Advisory | LCH | 27 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.